MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", 5 X 330 MM; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR

OLYMPUS WINTER & IBE GMBH SHAFT "HIQ+", 5 X 330 MM; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Model Number A60800A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Burn(s) (1757); Necrosis (1971)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus was informed that during a therapeutic laparoscopic colectomy procedure the patient sustained a burn injury in the intestines due to a damaged insulation.The burn is thought to have reached the serosa, but there is a possibility that it may have reached the muscle layer.Suturing was performed on the burn site.
 
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the findings are as follows: the halar coating of the shaft serving as an insulation has become hardened due to frequent reprocessing and shows indentations or cuts.Also, there are short-circuit marks in the distal area.Also, the instrument¿s marking is deteriorated, and the blue color ring is faded.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, the reported issue is attributed to customer error and customer infrastructure.The customer used a damaged or worn instrument by not following the directions provided in the instructions for use (ifu).The shaft shows clear and severe signs of wear and tear in all its areas.Also, the product is designed for 400x reprocessing cycles.Therefore, the expected service life must be considered as considerably exceeded.This supplemental report includes a correction to the following fields: a1, b3, d9, e1, e2, e3, g2, h6 and h8.Additional information has been added to d4, d8 and h4.Also, an update has been made to h3 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SHAFT "HIQ+", 5 X 330 MM
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key16415703
Report Number9610773-2023-00546
Device Sequence Number17487413
Product Code GCJ
UDI-Device Identifier04042761009843
UDI-Public04042761009843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA60800A
Device Catalogue NumberA60800A
Device Lot Number15XW-1004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown